CIDP and IVIG
AnonymousApril 3, 2010 at 11:33 pm
not sure what to expect. the doctor says 3 times a week at 8 hours each time, is that normal? tingling is getting stonger and hope i start it soon. Had GBS a few years ago and have permanent damage to my feet.Dont remember having IVIG beflore but my memory has been a problem lately. I keep getting lost going to places i should know how to get to. I also cant remember if i have taken my pills luckily my mom keeps up with it. I couldnt remember how to do facebook or email earlier today. My days are running into each other. I cant distinguish between what i did today and what i did yesterday and sometimes dont know the day or even what month it is. Doctor has said before my memory issues have nothing to do with the CIDP but i am not convinced seeing as how long it took them to diagnose me. Anybody else experience this?
AnonymousApril 4, 2010 at 12:13 am
Sometimes extreme fatigue caused me to not remember much. I was so tired days went by one after another and the CIDP pain added to it. Just the other day I told the nurse “I lost another day” because I had to stay in bed. It’s hard to be in bed/in the house for days and not see the sunshine. It’s a price I pay for doing too much or feeling too bad.
Having IVIG 3 times a week for 8 hours is average.
Do NOT drive yourself to the infusions till you know how they make you feel.If you start to have a funny feeling/sensation when having the infusion-YELL for the nurse.They have medicines in the clinic that should help with the side effects. It also may be the infusion rate is too fast for you.
AnonymousApril 4, 2010 at 3:11 am
8 hours means you aren’t getting a super fast infusion and that will only help with any side effects you might have, fast infusions can have worse side effects than slower ones. Mine were between 7 and 8 hours as well, but only once a week.
As for the memory issues – I was totally like that in the beginning before I started getting any treatment. I don’t know if it is related to CIDP or related to being sick and tired all the time but it did go away once I started treatment and my health improved. I still have memory lapses but no more than anybody else my age does. As far as I can tell…. I think… … … what was I talking about? 😉
AnonymousApril 4, 2010 at 7:45 am
I had similar memory issues before treatment. I would drive places I had driven all my life, and get confused and not know where I was. The days all ran into each other and I lost track. I can still get confused and overwhelmed when I am tired, but it takes more to get me there.
A slower infusion rate is good.
April 4, 2010 at 9:53 am
Jojo can you be more specific with the time? Is each day going to be 8 hours? Or is it 8 hours over the entire 3 days. For instance, it takes my son #153 4 1/2 hours to infuse 30 grams. There is a formula that is standard and it goes by weight. The pharmacist figures it out. Do you know your total amount of ivig for the month? If you give me your weight, I can figure out the total amount needed for a load. Glad you are getting ivig! It is a start.
April 4, 2010 at 7:40 pm
Hi Jojo, a load would be 272 grams, so you would typically split that over 4-5 days. So if it is 3 days you would get 68g a day. If it was 5 days you would get 54 grams. If you are doing it over 3 days you should be getting 90 grams a day. That is alot!! The 8 hours is about right. It too is figured out by weight. If we take 4 hours for 35 and are #153 8 hours is about right for your weight. I would have to dig up the formula to check. Can you suggest to spread it out over at least 4 days.
AnonymousMay 12, 2010 at 9:06 pm
i hhave been approved for ivig but now have an upper respiratory infection so everything is on hold until i see my neuro next week he perscribed antibiotics for a week i feel more tingling but he assured me its the infection. i finished the miracle mile was last again but faster than last year. used a rolling walker.
AnonymousMay 14, 2010 at 3:29 pm
I have had CIDP since 1999 and have undergone IVIG treatments on a number of occasions. However I am now undergoing treatments that are spread over 8 hours and 3 days. They have always been given to me in one day as fast as they could run the stuff before. I had really bad headaches and the treatments did not seem to do much good. The treatments I am now getting have stopped the burning and pain and I am slowing beging to regain some of my strength. I do have some side effects but they are running Benadrile IV at the start and this has cut them way back.
Don’t be afraid to discuss things with your Doctor, after all you are paying him.
You must be logged in to reply to this topic.